on pills for rest of my life
Take This Life  

Go Back   Take This Life > Challenges > Mental and Physical Health > Bipolar


on pills for rest of my life

This is a discussion on on pills for rest of my life within the Bipolar forums, part of the Mental and Physical Health category; I need my medication as much as we need air to breathe. Do they shorten my life span ? Or ...

join us
Reply
 
LinkBack Thread Tools
Old 03-29-15, 08:40 AM   #1
Banned
 
Join Date: Mar 2015
Posts: 21
Default on pills for rest of my life

I need my medication as much as we need air to breathe. Do they shorten my life span ? Or is it that people on them dont tend to look after themselves like taking drugs drinking more and eating in unhealthy foods.
torninshards is offline   Reply With Quote
Old 03-29-15, 09:46 AM   #2
Member
 
Join Date: May 2014
Posts: 251
My Mood:
Default

Depends on what medications you`re on torninshards.

Find out what their side effects are and don`t be afraid to speak with your doctor. If your doctor refuses to discuss them with you, then it`s time for another doctor. A doctor worth their salary will take the time to counsel you on the medications you`re taking to ensure the most benefit out there.

And yes, those doctors are out there. I found one like that but we had to switch because of moving. Takes time.

Best of luck to you.
__________________
Lord, please grant me the Serenity to accept the things I cannot change,

Courage to change the things I can,

And the Wisdom to know the difference.
DPG1 is offline   Reply With Quote
Old 03-29-15, 02:41 PM   #3
Banned
 
Join Date: Mar 2015
Posts: 21
Default

My main one is quetiapine . it is pretty heavy duty . tried risperidone never worked and clozapine nearly killed me
torninshards is offline   Reply With Quote
Old 04-01-15, 08:37 PM   #4
Junior Member
 
tessamess's Avatar
 
Join Date: Dec 2014
Location: southwest
Posts: 188
My Mood:
Default

I had to take drugs for 15 years. All sorts of antidepressants and, mood stabilizers, anti-anxiety, etc. started out with depakote, but have a liver reaction, then switched to lithium, trazadone and seroquel. trazadone made me walk like Frankenstein. So it was lithium, clonazepam, seroquel. seroquel made me have unwanted body movements so bad that when it wore off i felt like i had worked out in the gym for hours. so no more of those.
then i moved. and new doc took away lithium. he gave me lamictal, cymbalta, ability and I was still on clonazepam. So I stayed on those for like 9 years. And I honestly was ok mentally. sort of. as long as I kept to a strict schedule, especially sleep. ( I had to take lunesta and switch it out with ambien) but physical health wise, not so good.
the ability ( and later, Invega) cause high blood sugar. After 9 years I put on a lot of weight and one day I couldn't see properly. I went to my doctor, physical one, and she listened to me and said " sounds like you have diabetes" and they tested me and my blood sugar was 660. so I got admitted right away and had to stay in the hospital for 4 days. My doctor was mad, because the psychiatrist that prescribed the meds, had tested my blood once, a year before and it was saying I had diabetes back then. So I talked to my physical doc, we made a plan between us. because I was scared of going blind, or having some complications. so we decided, after my own research and experience with the many different drugs they tried out on me when I was first diagnosed, that I could take an antidepressant and the clonazepam. And exercise and sleep properly and keep my life as scheduled as much as possible. so that's what I was doing the past three years. Until last month, when my perfect little schedule got yanked away. I don't do well with certain things. I was still taking my meds, but I was still freaking out. So talked to my new doc, said " hey, why am I taking this stuff and I'm still being a pain in the..to everyone!? I'm not taking it anymore!"
that was a few weeks ago. No antidepressant now, no clonazepam. That was hard, cause I had to go through withdrawals. those are painful, physically! But right now, I am hypomanic but putting most of my energy to good use. I am paranoid like crazy ( funny to put it that way right?!) I am keeping to myself- damage control. I let everyone know I am not the person to hang out with. very easily annoyed. I just started sleeping again, after days of no sleep, then weeks of a few hours..now I sleep like I'm supposed to. Sleep for bipolar, and schedules are very very important.
But that's my story up till now. I am pretty sure this is just a medication vacation for me. But I have learned when to go back to the psyche meds. because without a doubt I will go back to them. but, my advice make sure the meds you take are something you are comfortable with. Make sure the side effects are ones you deem least offensive. you have to be a team with your doctors. and if some side effect really bothers you, don't let them tell you it's your imagination. ( my psychiatrist told me a lot of the stuff that happened to me physically wasn't drug related. After the diabetes( I got over it thank goodness) I looked up the side effects. now I look up every drug I take( physical for now) and read reviews, which you have to consider, sometimes all you get is the bad reviews. )
but make sure you work with your doc. Do your research, share your findings and concerns. I feel that the medication does 1/3 of the work, and you ave to make lifestyle changes to do the rest.
good luck!
tessamess is offline   Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On



All times are GMT -5. The time now is 06:02 AM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2017, vBulletin Solutions, Inc.
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.
Shoutbox provided by vBShout v6.2.1 (Lite) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.
 

Content Relevant URLs by vBSEO 3.3.2